July  2013, 33(7): 3109-3134. doi: 10.3934/dcds.2013.33.3109

On the stability of periodic orbits in delay equations with large delay

1. 

Harrison Building, North Park Road, CEMPS, University of Exeter, Exeter, EX4 4QF, United Kingdom

2. 

Weierstrass Institute for Applied Analysis and Stochastics, Mohrenstr. 39, 10117 Berlin, Germany

3. 

Institute of Mathematics, Humboldt University of Berlin, Rudower Chaussee 25, 12489, Berlin

Received  February 2012 Revised  December 2012 Published  January 2013

We prove a necessary and sufficient criterion for the exponential stability of periodic solutions of delay differential equations with large delay. We show that for sufficiently large delay the Floquet spectrum near criticality is characterized by a set of curves, which we call asymptotic continuous spectrum, that is independent on the delay.
Citation: Jan Sieber, Matthias Wolfrum, Mark Lichtner, Serhiy Yanchuk. On the stability of periodic orbits in delay equations with large delay. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 3109-3134. doi: 10.3934/dcds.2013.33.3109
References:
[1]

Report TW 330, Katholieke Universiteit Leuven, 2001. Google Scholar

[2]

99 of Applied Mathematical Sciences. Springer-Verlag, New York, 1993.  Google Scholar

[3]

Trans. Amer. Math. Soc., 334 (1992), 479-517. doi: 10.2307/2154470.  Google Scholar

[4]

IEEE J. of Quant. El., 16 (1980), 347-355. Google Scholar

[5]

SIAM J. Math. Anal., 43 (2011), 788-802. doi: 10.1137/090766796.  Google Scholar

[6]

388 of Lecture Notes in Control and Information Sciences. Springer, 2009. doi: 10.1007/978-3-642-02897-7.  Google Scholar

[7]

in " Numerical Continuation Methods for Dynamical Systems: Path Following and Boundary Value Problems" (eds. B Krauskopf, H M Osinga and J Galán-Vioque), Springer-Verlag, Dordrecht (2007), 51-75. doi: 10.1007/978-1-4020-6356-5_12.  Google Scholar

[8]

Numer. Algorithms, 30 (2002), 335-352. doi: 10.1023/A:1020102317544.  Google Scholar

[9]

Wiley, New York, 2 edition, 2008.  Google Scholar

[10]

SIAM Journal on Applied Dynamical Systems, 10 (2011), 129-147. arXiv:1005.4522 doi: 10.1137/100796455.  Google Scholar

[11]

J. Dynam. Diff. Eq., 18 (2006), 257-355. doi: 10.1007/s10884-006-9006-5.  Google Scholar

[12]

Longman Scientific and Technical, Harlow, Essex, 1989.  Google Scholar

[13]

SIAM Journal on Scientific Computing, 28 (2006), 1301-1317. doi: 10.1137/040618709.  Google Scholar

[14]

Journal of Mathematical Analysis and Applications, 79 (1981), 127-140. doi: 10.1016/0022-247X(81)90014-7.  Google Scholar

[15]

Phys. Rev. Lett., 96 (2006), 220201. doi: 10.1103/PhysRevLett.96.220201.  Google Scholar

[16]

Physical Review E., 79 (2009), 46221. doi: 10.1103/PhysRevE.79.046221.  Google Scholar

[17]

SIAM J. Appl. Dyn. Sys., 9 (2010), 519-535. doi: 10.1137/090751335.  Google Scholar

show all references

References:
[1]

Report TW 330, Katholieke Universiteit Leuven, 2001. Google Scholar

[2]

99 of Applied Mathematical Sciences. Springer-Verlag, New York, 1993.  Google Scholar

[3]

Trans. Amer. Math. Soc., 334 (1992), 479-517. doi: 10.2307/2154470.  Google Scholar

[4]

IEEE J. of Quant. El., 16 (1980), 347-355. Google Scholar

[5]

SIAM J. Math. Anal., 43 (2011), 788-802. doi: 10.1137/090766796.  Google Scholar

[6]

388 of Lecture Notes in Control and Information Sciences. Springer, 2009. doi: 10.1007/978-3-642-02897-7.  Google Scholar

[7]

in " Numerical Continuation Methods for Dynamical Systems: Path Following and Boundary Value Problems" (eds. B Krauskopf, H M Osinga and J Galán-Vioque), Springer-Verlag, Dordrecht (2007), 51-75. doi: 10.1007/978-1-4020-6356-5_12.  Google Scholar

[8]

Numer. Algorithms, 30 (2002), 335-352. doi: 10.1023/A:1020102317544.  Google Scholar

[9]

Wiley, New York, 2 edition, 2008.  Google Scholar

[10]

SIAM Journal on Applied Dynamical Systems, 10 (2011), 129-147. arXiv:1005.4522 doi: 10.1137/100796455.  Google Scholar

[11]

J. Dynam. Diff. Eq., 18 (2006), 257-355. doi: 10.1007/s10884-006-9006-5.  Google Scholar

[12]

Longman Scientific and Technical, Harlow, Essex, 1989.  Google Scholar

[13]

SIAM Journal on Scientific Computing, 28 (2006), 1301-1317. doi: 10.1137/040618709.  Google Scholar

[14]

Journal of Mathematical Analysis and Applications, 79 (1981), 127-140. doi: 10.1016/0022-247X(81)90014-7.  Google Scholar

[15]

Phys. Rev. Lett., 96 (2006), 220201. doi: 10.1103/PhysRevLett.96.220201.  Google Scholar

[16]

Physical Review E., 79 (2009), 46221. doi: 10.1103/PhysRevE.79.046221.  Google Scholar

[17]

SIAM J. Appl. Dyn. Sys., 9 (2010), 519-535. doi: 10.1137/090751335.  Google Scholar

[1]

Jonathan DeWitt. Local Lyapunov spectrum rigidity of nilmanifold automorphisms. Journal of Modern Dynamics, 2021, 17: 65-109. doi: 10.3934/jmd.2021003

[2]

Yingte Sun. Floquet solutions for the Schrödinger equation with fast-oscillating quasi-periodic potentials. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021047

[3]

Lei Lei, Wenli Ren, Cuiling Fan. The differential spectrum of a class of power functions over finite fields. Advances in Mathematics of Communications, 2021, 15 (3) : 525-537. doi: 10.3934/amc.2020080

[4]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[5]

Pengyu Chen, Xuping Zhang, Zhitao Zhang. Asymptotic behavior of time periodic solutions for extended Fisher-Kolmogorov equations with delays. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021103

[6]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[7]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[8]

Rui Hu, Yuan Yuan. Stability, bifurcation analysis in a neural network model with delay and diffusion. Conference Publications, 2009, 2009 (Special) : 367-376. doi: 10.3934/proc.2009.2009.367

[9]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1693-1716. doi: 10.3934/dcdss.2020450

[10]

Giovanni Cimatti. Forced periodic solutions for piezoelectric crystals. Communications on Pure & Applied Analysis, 2005, 4 (2) : 475-485. doi: 10.3934/cpaa.2005.4.475

[11]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[12]

Azeddine Elmajidi, Elhoussine Elmazoudi, Jamila Elalami, Noureddine Elalami. Dependent delay stability characterization for a polynomial T-S Carbon Dioxide model. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021035

[13]

Xu Pan, Liangchen Wang. Boundedness and asymptotic stability in a quasilinear two-species chemotaxis system with nonlinear signal production. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021064

[14]

Huan Zhang, Jun Zhou. Asymptotic behaviors of solutions to a sixth-order Boussinesq equation with logarithmic nonlinearity. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021034

[15]

Qiwei Wu, Liping Luan. Large-time behavior of solutions to unipolar Euler-Poisson equations with time-dependent damping. Communications on Pure & Applied Analysis, 2021, 20 (3) : 995-1023. doi: 10.3934/cpaa.2021003

[16]

Miroslav Bulíček, Victoria Patel, Endre Süli, Yasemin Şengül. Existence of large-data global weak solutions to a model of a strain-limiting viscoelastic body. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021053

[17]

Jianping Gao, Shangjiang Guo, Wenxian Shen. Persistence and time periodic positive solutions of doubly nonlocal Fisher-KPP equations in time periodic and space heterogeneous media. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2645-2676. doi: 10.3934/dcdsb.2020199

[18]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[19]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[20]

Pengyu Chen. Periodic solutions to non-autonomous evolution equations with multi-delays. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2921-2939. doi: 10.3934/dcdsb.2020211

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (79)
  • HTML views (0)
  • Cited by (18)

[Back to Top]